MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 08/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A3b) patient gender - not available from facility.D4) device serial number - not available from facility.H3) the glidelight was discarded, thus no returned product investigation was performed.H6) great vessel and cardiac perforation are known risks of complication with use of the glidelight device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv), right atrial (ra), and left ventricular (lv) lead due to bacteremia.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Beginning with a spectranetics 14f glidelight laser sheath and spectranetics visisheath dilator sheath, the lv lead was removed successfully.Next, upsizing to a spectranetics 16f glidelight laser sheath, the rv lead was removed without issue.Then, attempting removal of the ra lead, the lead started to unravel; therefore, the decision was made to snare from the groin.Using multiple non-philips devices (agilis nxt steerable introducer, boston scientific bard ep catheter, and medtronic spiderfx wire) and the 16f glidelight along with the visisheath, all were advanced with some resistance, but able to reach the tip of the lead.With traction from the snare, the lead released; however, the blood pressure dropped.A pericardial effusion was not initially evident via transesophageal echocardiogram (tee), but became apparent from a different view.Rescue efforts began, including pericardiocentesis, which was unsuccessful, and sternotomy was performed.An svc/ra junction perforation was discovered and repaired, and the patient survived the procedure.This report captures the 16f glidelight in use when the perforation occurred, requiring intervention.There was no alleged malfunction of the spectranetics devices in use during the procedure.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key23080549
Report Number3007284006-2025-00179
Device Sequence Number4785711
Product Code MFA
UDI-Device Identifier00813132020347
UDI-Public(01)00813132020347(17)270710(10)0303521273
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number500-303
Device Catalogue Number500-303
Device Lot Number0303521273
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Initial Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS NXT STEERABLE INTRODUCER; BOSTON SCIENTIFIC BARD EP CATHETER; MEDTRONIC SPIDERFX WIRE; PHILIPS LASER SYSTEM; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES; SPECTRANETICS VISISHEATH DILATOR SHEATH
Outcome Attributed to Adverse Event Life Threatening;
Patient Age66 YR
Patient SexFemale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite